Symptoms To Expect During Opiate Detox At A Drug Treatment Facility
Posted on: 13 June 2017
If there is one thing that can scare someone who is addicted to opiates away from seeking treatment, it is the thought of what detox will entail. Because you have been supplying your body with a steady stream of foreign components, when you take that away, it reacts in a way that can cause extreme discomfort. For this reason, it is crucial that you seek a medically-supervised detox if you are addicted to opiates. If you are committed to getting help from a drug treatment facility and know that drug detox will be part of the initial process, you are bound to have questions.
What are some of the primary symptoms of detox from opiates?
Opiate detox can begin soon after you stop supplying your body with the drug it has grown accustomed to, and the symptoms can range depending on what type of drug you have been taking, the frequency, and the dosage. In general, you should expect:
- fever, chills, and clamminess
- insomnia and interrupted sleep patterns
- upset stomach, diarrhea, and sometimes vomiting
- lack of appetite
- depressed or agitated mood
- muscle tension
In more severe cases of opiate addiction, withdrawal from the drug can be more worrisome, even including symptoms like seizures, uncontrollable shaking or convulsions, and loss of consciousness.
What is a medically supervised detox from opiates like?
Medically supervised detox takes place in a hospital-like setting that may or may not be a part of the drug treatment center. Sometimes, patients will enter a hospital or other healthcare facility for detox and then get transferred to a rehabilitation center for further treatment after detox. Your vitals will be monitored at all times, you will likely be hooked up to an IV, and professionals will consistently monitor your symptoms. In some cases, medications will be provided to you to help ease some of the symptoms, especially if your withdrawal symptoms are severe.
How long will it take for the detox process to be over?
Again, this all depends on your specific situation, how long you have been taking opiates, and how much. For many users, the symptoms of withdrawal will peak somewhere around 72 hours and many of the physical symptoms will gradually decline beyond that point. Emotional detox, however, can take much longer. You may experience extreme cravings, depression, and anxiety after the medically-supervised detox process is over, which is why it is important to follow through with treatment after detox. Contact a company like Support Systems Homes to learn more.Share